Pennsylvania, 2007Damaging Winds in Pennsylvania, August 7, 2007
August 7, 2007 · NWS PBZ · 7 events in 4 counties and zones
Scattered severe thunderstorms developed ahead of a cold front moving east into western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed ahead of a cold front moving east into western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 7:10 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 7:10 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 AM EDT TUE AUG 7 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION INTO THURSDAY
FRIDAY WITH UPPER LEVEL IMPULSES MOVING ALONG IT. THIS WILL KEEP
VERY WARM AND HUMID CONDITIONS WITH PERIODS OF THUNDERSTORMS INTO
LATE WEEK. THE FRONT WILL PUSH WELL SOUTH FOR THE WEEKEND WITH
COOLER AND LESS HUMID CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL DISTURBANCE
MOVING EAST ACROSS THE LOWER GREAT LAKES...WITH RADAR SHOWING
A SWATH OF PRECIP CROSS NORTHERN OHIO. CLOUDS FROM THIS
AREA OF PRECIP IS EXTENDING SOUTHEAST ACROSS WESTERN PA TO
EAST-CENTRAL OHIO. FURTHER SOUTH...AREAS OF FOG PERSIST IN
THE VERY MOIST LOW-LEVEL ATMOSPHERE...WITH VISIBILITIES
LOCALLY REDUCED TO ONE HALF MILE OR LESS. THINK THE FOG
AND LOW STRATUS WILL GRADUALLY DISSIPATE BY LATE THIS MORNING
AS THE LIFT FROM THE UPPER LEVEL DISTURBANCE APPROACHES.
DEBRIS FROM CONVECTION ACROSS THE GREAT LAKES WILL BE MOVING
ACROSS REGION TODAY TO KEEP SKIES AT LEAST PARTLY SUNNY. THIS MAY
HELP TO KEEP TEMPERATURES DOWN A BIT BUT STILL TRENDED TOWARD WARMER
GFS MOS. NEXT MCS WILL BE MOVING ACROSS OHIO AND MICHIGAN THIS
AFTERNOON AND EXPECT THIS SYSTEM TO BRING SHOWERS AND STORMS LATE
TODAY AND TONIGHT WITH HIGHEST POPS NORTH OF PITTSBURGH CLOSER TO
UPPER SUPPORT MOVING INTO ONTARIO. PORTIONS OF EAST-CENTRAL OHIO
AND THE WEST VIRGINIA PANHANDLE ARE IN A SLIGHT RISK OF SEVERE
TSTMS FOR TONIGHT. WITH BEST LIFT AND JET DYNAMICS NORTH WILL NOT
MENTION IN FORECAST AND HIGHLIGHT IN HWO. STILL QUITE HUMID THROUGH
PERIOD.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
STILL A CHANCE OF LEFTOVER SHOWERS AND STORMS EARLY WEDNESDAY THEN
REGION SHOULD BE BETWEEN SYSTEMS AND UNDER WEAK RIDGE INTO
WEDNESDAY NIGHT. STILL QUITE WARM AND HUMID.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
SIGNIFICANT SHORTWAVE AND FRONT THEN ARRIVES FOR THURSDAY INTO
FRIDAY AS UPPER RIDGE SHIFTS WEST ALLOWING TROUGHING INTO NORTHEAST
U.S AND FRONT TO SHIFT WELL SOUTH. SHOWERS AND STORMS THURSDAY
INTO FRIDAY THEN LESS HUMID AND BACK TO NEAR NORMAL TEMPS FOR
WEEKEND INTO MONDAY.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VLIFR TO IFR CONDITIONS WILL IMPROVE IN THE NEXT 1-3 HOURS
AS LIFT INCREASES ACROSS THE AREA IN ADVANCE OF THE UPPER
LEVEL DISTURBANCE. FROM LATE THIS MORNING ON...A MAINLY VFR
CIG FORECAST EXPECTED. SCT MID DECK WITH MAINLY BKN CI AS REMNANTS
FROM DECAYING COMPLEXES MOVES EASTWARD. MODELS SHOWING SOME
DIFFERENCES TODAY WITH TIMING AND PLACEMENT OF COMPLEX. CONSENSUS IS
REMNANTS OF IA...IL COMPLEX WILL CLIP THE AREA TODAY. APPEARS
AS IF SOUTHERN HALF WILL SEE PRECIP WEAKEN AS HEAVIER AREA OF TRW
MOVES ACROSS NORTHERN GREAT LAKES WITH SFC LOW. THIS WILL MEAN MORE
OF A MID DECK ACROSS THE AREA TODAY WITH SCT RW- AND TRW-. BOUNDARY
ASSOCIATED WITH FIRST SFC LOW MOVES THROUGH TONIGHT WHICH WILL BRING
ANOTHER LINE OF ACTIVITY THIS EVENING.
A BREAK IN THE ACTIVITY IS EXPECTED WED INTO THE FIRST HALF OF THU.
NEXT SFC LOW WILL MOVE THROUGH AREA THU NIGHT. THIS WILL BRING
ANOTHER AREA OF TRW THROUGH AREA BY LATE THU AFTERNOON INTO FRI
MORNING. AT THIS TIME MODELS SHOWING THIS SECOND SYSTEM BRINGING
HEAVIER AND MORE WIDESPREAD ACTIVITY WITH LOWER CLOUDS AND VIS.
FINALLY SOME RELIEF BY LATE FRIDAY AND INTO THE WEEKEND. HIGH
PRESSURE WILL BRING VFR CONDITIONS FOR THE END OF THE LONG TERM.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 7, 7:31 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
831 AM EDT TUE AUG 7 2007
OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-030-WVZ001-002-
081000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
HANCOCK-BROOKE-
831 AM EDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS THE REGION. AN UPPER LEVEL DISTURBANCE WILL
MOVE ALONG A STALLED FRONTAL BOUNDARY CAUSING THUNDERSTORMS TO
DEVELOP. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
MDZ001-OHZ068-069-PAZ029-031-032-WVZ003-004-012-021>023-041-081000-
GARRETT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
831 AM EDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 9:35 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 AM EDT TUE AUG 7 2007
PAZ007-008-071530-
MERCER PA-VENANGO PA-
1035 AM EDT TUE AUG 7 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH VENANGO AND MERCER COUNTIES...
AT 1036 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 21 MILES NORTHWEST OF HERMITAGE...OR
ABOUT 20 MILES NORTHWEST OF SHARON...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD STATE PARK...
MERCER...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...
STONEBORO...SUGARCREEK AND VAN
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
FREQUENT...INTENSE LIGHTNING AND THUNDERSTOM WIND GUSTS OF 40 TO 50
MILES PER HOUR ARE REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 7, 10:22 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1122 AM EDT TUE AUG 7 2007
OHZ040-041-PAZ013-020-071615-
BEAVER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-
1122 AM EDT TUE AUG 7 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL...BEAVER AND LAWRENCE...
AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES
NORTH OF COLUMBIANA TO 7 MILES NORTHWEST OF CARROLLTON...OR ALONG A
LINE EXTENDING FROM 16 MILES WEST OF SHARON TO 4 MILES NORTH OF
DELLROY...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BEAVER...BEAVER FALLS...BLACKHAWK...ELLWOOD CITY...NEW CASTLE...
SHIPPINGPORT...AUGUSTA...BEAVER CREEK STATE PARK...CARROLLTON...
COLUMBIANA...EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE
PARK...LEESVILLE LAKE PARK...LEETONIA...LISBON...MECHANICSTOWN...
MILLPORT AND SALINEVILLE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
FREQUENT...INTENSE LIGHTNING...STRONG GUSTY WINDS AND TORRENTIAL
DOWNPOURS ARE REPORTED WITH THESE STORMS. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE.
WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Thunderstorm Wind, Mercer
- When
- August 7, 10:34 AM EST
- Where
- Mercer County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -80.380
Emergency Management reported trees down in the town of Greenville.
Thunderstorm Wind, Venango
- When
- August 7, 11:15 AM EST
- Where
- Venango County, 1.7 mi WNW of East Sandy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.339, -79.810
Emergency management reported trees down in Sandy Creek.
Thunderstorm Wind, Venango
- When
- August 7, 11:30 AM EST
- Where
- Venango County, Cranberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.350, -79.720
Emergency manager reported tree down in Cranberry Township.
Thunderstorm Wind, Fayette
- When
- August 7, 3:00 PM EST
- Where
- Fayette County, 10 mi W of Connellsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -79.769
Emergency management reported trees down in Franklin TWP.
Thunderstorm Wind, Fayette
- When
- August 7, 3:10 PM EST
- Where
- Fayette County, Perryopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.080, -79.770
Emergency management reported trees down in Perryopolis.
Thunderstorm Wind, Westmoreland
- When
- August 7, 3:15 PM EST
- Where
- Westmoreland County, Pleasant Unity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -79.450
Emergency management reported trees down in Pleasant Unity.
Thunderstorm Wind, Westmoreland
- When
- August 7, 3:30 PM EST
- Where
- Westmoreland County, Latrobe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.300, -79.380
Emergency management reported trees down in Ligonier.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 7 to 17, 20073 deaths · 45 events
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Lightning Strike in Florida, August 7, 2007$375,000 · 1 event
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
- Flash Flood and Damaging Wind in Nebraska, August 7, 2007$35,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48983, 48984, 48985, 48987, 48989, 48991, 48992.